Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Grand Rapids, MI

September 21, 2016Kent County, Muskegon County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 21, 2016, 8:52 AM EDT for Kent County, Muskegon County, Ottawa County, Michigan. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2016, 8:52 AM EDT (12:52 UTC)
Expired
Sep 21, 2016, 9:30 AM EDT
In force
38 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kent County, MI, Muskegon County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 35 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 9:01 AM EDTHAIL 0.52 Nw Comstock Park, MINO SIGNIFICANT WIND AND HEAVY RAIN.
Sep 21, 9:30 AM EDTHAIL 0.252 Nnw Grand Rapids, MIPEA SIZE HAIL AND HEAVY DOWNPOUR REPORTED AT LEONARD STREET AND US-131.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WUUS53 KGRR 211252
SVRGRR
MIC081-121-139-211330-
/O.NEW.KGRR.SV.W.0045.160921T1252Z-160921T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 AM EDT WED SEP 21 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWESTERN MICHIGAN...
  SOUTHEASTERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  WESTERN KENT COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 930 AM EDT.

* AT 850 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HUDSONVILLE... MOVING EAST AT 35 MPH. ANOTHER SEVERE STORM WAS
  LOCATED OVER SOUTHEASTERN MUSKEGON COUNTY JUST WEST OF RAVENNA. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...        WYOMING...             KENTWOOD...
  WALKER...              EAST GRAND RAPIDS...   HUDSONVILLE...
  ROCKFORD...            ZEELAND...             COOPERSVILLE...
  SPARTA...              RAVENNA...             JENISON...
  NORTHVIEW...           FOREST HILLS...        GRANDVILLE...
  CEDAR SPRINGS...       SULLIVAN...            WRIGHT...
  KENT CITY...           SAND LAKE...           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4329 8608 4329 8551 4285 8550 4282 8609
TIME...MOT...LOC 1250Z 257DEG 30KT 4292 8596 

HAIL...1.00IN
WIND...60MPH
 
$$

MEADE
3 follow-up statements
815 
WWUS53 KGRR 211309
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 AM EDT WED SEP 21 2016

MIC121-211319-
/O.CAN.KGRR.SV.W.0045.000000T0000Z-160921T1330Z/
MUSKEGON MI-
909 AM EDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKEGON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4312 8608 4312 8591 4321 8591 4321 8579
      4329 8579 4329 8551 4285 8550 4282 8609
TIME...MOT...LOC 1309Z 257DEG 30KT 4296 8575 

$$

MIC081-139-211330-
/O.CON.KGRR.SV.W.0045.000000T0000Z-160921T1330Z/
OTTAWA MI-KENT MI-
909 AM EDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR EASTERN OTTAWA AND WESTERN KENT COUNTIES...

AT 909 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WALKER...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...        WYOMING...             KENTWOOD...
WALKER...              EAST GRAND RAPIDS...   HUDSONVILLE...
ROCKFORD...            ZEELAND...             COOPERSVILLE...
SPARTA...              JENISON...             NORTHVIEW...
FOREST HILLS...        GRANDVILLE...          CEDAR SPRINGS...
WRIGHT...              KENT CITY...           SAND LAKE...
CASNOVIA...            BELMONT...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8608 4312 8591 4321 8591 4321 8579
      4329 8579 4329 8551 4285 8550 4282 8609
TIME...MOT...LOC 1309Z 257DEG 30KT 4296 8575 

HAIL...1.00IN
WIND...60MPH
 
$$

HOVING
540 
WWUS53 KGRR 211322
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 AM EDT WED SEP 21 2016

MIC139-211331-
/O.CAN.KGRR.SV.W.0045.000000T0000Z-160921T1330Z/
OTTAWA MI-
922 AM EDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTTAWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4329 8579 4329 8551 4285 8550 4284 8578
TIME...MOT...LOC 1321Z 257DEG 30KT 4298 8561 

$$

MIC081-211330-
/O.CON.KGRR.SV.W.0045.000000T0000Z-160921T1330Z/
KENT MI-
922 AM EDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR WESTERN KENT COUNTY...

AT 921 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST GRAND
RAPIDS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...        WYOMING...             KENTWOOD...
WALKER...              EAST GRAND RAPIDS...   ROCKFORD...
SPARTA...              NORTHVIEW...           FOREST HILLS...
GRANDVILLE...          CEDAR SPRINGS...       KENT CITY...
SAND LAKE...           CASNOVIA...            COMSTOCK PARK...
BELMONT...             CUTLERVILLE...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4329 8579 4329 8551 4285 8550 4284 8578
TIME...MOT...LOC 1321Z 257DEG 30KT 4298 8561 

HAIL...1.00IN
WIND...60MPH
 
$$

HOVING
165 
WWUS53 KGRR 211329
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 AM EDT WED SEP 21 2016

MIC081-211338-
/O.EXP.KGRR.SV.W.0045.000000T0000Z-160921T1330Z/
KENT MI-
929 AM EDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KENT COUNTY WILL
EXPIRE AT 930 AM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...PENNY
TO NICKEL SIZE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4329 8579 4329 8551 4285 8550 4284 8578
TIME...MOT...LOC 1326Z 257DEG 30KT 4298 8561 

$$

HOVING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 8:36 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 21, 8:36 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
836 AM EDT WED SEP 21 2016

LATEST UPDATE...
Mesoscale Discussion

.MESOSCALE DISCUSSION...
Issued at 835 AM EDT Wed Sep 21 2016

Line of storms reaching MKG with observed pea sized hail at 815 AM
EDT. Radar showing winds near 45 knots at 3000 feet AGL offshore
of Grand Haven at 835 AM, so some gusts over 50 mph are possible,
as were observed on the Wisconsin side of Lake Michigan.

With a weakening LLJ the next several hours, we expect the line
of storms to diminish in intensity as they progress though
southwest Lower Michigan. Pea sized hail and gusts over 40 mph
will remain possible across the southwestern forecast area
through 10 AM.

&&

.SYNOPSIS...
Issued at 330 AM EDT Wed Sep 21 2016

A warm front stretches this morning from the Minnesota/Iowa border
southeast into portions of Central Illinois. The warm front will
lift north today into Southern Lower Michigan which will increase
our chances for some showers and thunderstorms. The front will
remain over portions of Lower Michigan through Friday morning when
it will finally slip back south of the state. Chances for showers
and thunderstorms will exist from Today right into Friday. The
highest chances for precipitation will be across Central Lower
Michigan which will be in closer proximity to the front. It will
remain mild both Today and Thursday before we return closer to
normal temperatures for this time of year into the weekend.

&&

.SHORT TERM...(Today through Friday)
Issued at 330 AM EDT Wed Sep 21 2016

Main forecast concerns revolve around precipitation chances and
areal extent of rain the next few days. A secondary concern is cloud
cover and how it will affect temperatures.

MCS in Wisconsin is working our way this morning although
instability is much less over our area as compared to MN/IA/WI.
Convection allowing models have been consistent in showing the
complex continuing to work our way this morning, slowly diminishing
as it does so. Thinking scattered showers and possibly an isolated
thunderstorm or two may work into the area this morning, but in
general a diminishing trend should be noted.

The warm front will remain across Central and Northern portions of
the state from tonight into Thursday night and will continue to  be
a focus for shower and thunderstorm development. The best
instability is actually this afternoon and then it tapers off each
period as we head into Friday. Thinking the current forecast looks
good with highest chances for rain north across Central Lower
Michigan 50-60 pct, diminishing to isolated or dry across the far
south.

The front will drift south of the area on Friday which should take a
lot if not all of the precipitation with it. Regarding temperatures
thinking we will make another run to highs around 80 today and
likely again on Thursday as well, at least in the south. Warm air
advection may be enough to offset some of the mid and high clouds
that may be around.

.LONG TERM...(Friday night through Tuesday)
Issued at 330 AM EDT Wed Sep 21 2016

Forecast concerns deal with a couple of frontal boundaries that will
be moving across the cwa.

The first boundary is the washed-out cold front that will move north
as a weak warm front Friday night. We may see a shower from that but
chances are fairly low. Saturday looks basically dry with seasonable
temps in the lower 70s. Another cold front will approach Sunday
night and linger through Monday. The gfs pushes the front through
but the ecmwf is slower and may be the better solution given the
digging upper trough noted on both models. We'll keep chc pops in
the grids through Tuesday to account for the slow moving cold front
and the trailing upper low. Highs in the upper 60s to lower 70s
expected Sun-Tue.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 759 AM EDT Wed Sep 21 2016

A line of thunderstorms will sweep through the TAF sites this
morning. The line will contain heavy rain that may briefly dip
visibilities into the IFR category and wind gusts potentially into
the 30 to 35 knot range. As the line moves inland towards LAN and
JXN we expect a diminishing trend and the winds to likely gust below
30 knots. Essentially we are looking for some MVFR conditions as
the line moves through (briefly dipping to IFR) then going back to
VFR conditions. VFR weather is forecast for this afternoon and
tonight. Additional showers and storms will likely stay north of
the TAF sites after 18z.

&&

.MARINE...
Issued at 330 AM EDT Wed Sep 21 2016

A southerly gradient that will producing winds of 10 to 15 knots
will likely produce waves of 1 to 3 feet on Lake Michigan from Today
into Thursday. The flow becomes off shore Friday into Saturday which
will also keep waves at a minimum in the nearshore. Not expecting
Small Craft conditions through Friday.

&&

.HYDROLOGY...
Issued at 330 PM EDT Tue Sep 20 2016

Hydro impacts through this weekend will be limited. Rain and
thunderstorm chances will exist Wednesday and Thursday, mainly north
of I-96. A frontal boundary draped across Central Lower Michigan
will be the focus for diurnally-driven shower/storm activity.

Total rainfall amounts will likely exceed half an inch (0.50 inches)
well to the north of I-96, affecting the Upper Muskegon River basin
and Pere Marquette River basin. Mostly within bank river rises
are expected.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...None.
&&

MESOSCALE...Ostuno
SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...04
AVIATION...Duke
HYDROLOGY...EBW
MARINE...Duke
Hazardous weather outlook, Sep 21, 5:09 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
509 AM EDT WED SEP 21 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
509 AM EDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE BOTH TODAY AND TONIGHT. SEVERE WEATHER
IS NOT EXPECTED. MAIN THREATS FROM STORMS WILL BE HEAVY RAIN AND
LIGHTNING. THE STRONGEST STORMS MAY CONTAIN WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY
MORNING. HEAVY RAIN WILL REMAIN A THREAT ESPECIALLY ACROSS CENTRAL
LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-220915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
509 AM EDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN BOTH TODAY AND
TONIGHT. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THE STRONGEST
STORMS. LIGHTNING WILL ALSO BE A HAZARD TO MARINERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Special weather statement, Sep 21, 7:38 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 AM EDT WED SEP 21 2016

MIZ037-043-050-211300-
MUSKEGON MI-MASON MI-OCEANA MI-
738 AM EDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR MASON...MUSKEGON AND OCEANA
COUNTIES UNTIL 900 AM EDT...

AT 736 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LUDINGTON TO 38 MILES
EAST OF MILWAUKEE BRADFORD BEACH. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MUSKEGON...            LUDINGTON...           HART...
LUDINGTON SP...        SHELBY...              MUSKEGON HEIGHTS...
ROOSEVELT PARK...      NORTH MUSKEGON...      WHITEHALL...
MONTAGUE...            LAKEWOOD CLUB...       RAVENNA...
SCOTTVILLE...          FRUITPORT...           HESPERIA...
FOUNTAIN...            FREE SOIL...           MEARS SP...
FREESOIL...            SILVER LAKE SP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4417 8604 4330 8604 4329 8579 4321 8579
      4321 8591 4312 8591 4312 8627 4360 8653
      4367 8653 4375 8646 4382 8643 4397 8646
      4406 8651 4418 8639
TIME...MOT...LOC 1136Z 284DEG 34KT 4387 8667 4308 8712

WEBB
Special weather statement, Sep 21, 8:30 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 AM EDT WED SEP 21 2016

MIZ038-044-211400-
LAKE MI-NEWAYGO MI-
830 AM EDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NEWAYGO AND SOUTHERN LAKE
COUNTIES UNTIL 1000 AM EDT...

AT 828 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTH OF WALHALLA TO CLOVERVILLE.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS. PEA SIZE HAIL WAS REPORTED BY A SPOTTER IN
MUSKEGON. A LOCALIZED THREAT OF PEA SIZE HAIL CONTINUES.

LOCATIONS IMPACTED INCLUDE...
NEWAYGO...             WHITE CLOUD...         BALDWIN...
FREMONT...             HESPERIA...            GRANT...
CROTON...              BRIDGETON...           CHASE...
BROHMAN...             WOOSTER...             IDLEWILD...
HAWKINS...             BITELY...              NIRVANA...
WOODVILLE...           WOODLAND PARK...       REEMAN...
CROTON HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4393 8556 4329 8556 4329 8604 4393 8604
TIME...MOT...LOC 1228Z 256DEG 24KT 4385 8610 4317 8619

WEBB
Special weather statement, Sep 21, 8:34 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
834 AM EDT WED SEP 21 2016

MIZ056-064-211330-
ALLEGAN MI-OTTAWA MI-
834 AM EDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND ALLEGAN COUNTIES UNTIL
930 AM EDT...

AT 834 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NORTON SHORES TO 26 MILES WEST OF VAN BUREN SP.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOLLAND...             GRAND HAVEN...         ALLEGAN...
PLAINWELL...           HUDSONVILLE...         ZEELAND...
COOPERSVILLE...        WAYLAND...             OTSEGO...
FERRYSBURG...          FENNVILLE...           PORT SHELDON...
SAUGATUCK...           MARTIN...              JENISON...
SAUGATUCK SP...        BEECHWOOD...           DORR...
GANGES...              SPRING LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4271 8621 4295 8622 4307 8625 4312 8623
      4312 8591 4321 8591 4321 8579 4277 8578
      4277 8554 4242 8554 4242 8627
TIME...MOT...LOC 1234Z 279DEG 39KT 4317 8622 4248 8678

WEBB

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:11 AM EDTSpecial Marine WarningGRR94 min
Sep 21, 7:38 AM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana82 min
Sep 21, 7:54 AM EDTSpecial Marine WarningGRR96 min
Sep 21, 8:30 AM EDTSpecial Weather StatementGRRNewaygo90 min
Sep 21, 8:34 AM EDTSpecial Weather StatementGRRAllegan, Ottawa56 min
Sep 21, 9:08 AM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia, Isabella, Kent, Mecosta and 1 more112 min
Sep 21, 4:14 PM EDTSpecial Marine WarningGRR2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.